For about a week, I have used a SAD (seasonal affective disorder) therapeutic light on my desk while I work. I am currently taking the usual dosage for wintertime, which is 16 mg. of Navane at bedtime. I find that I am very, very calm and relaxed--almost as though I am taking too much antipsychotic medication. The web does not address my question. Do SAD lights help with the bipolar element of schizoaffective disorder? Does anyone suspect, as I do, that I may be able to reduce to the spring and summer usual dosage of 12 to 14 mg. of Navane?
It would depend if some of the bipolar aspect is from seasonal affective disorder because with schizoaffective disorder the effects of an antipsychotic and mood stabilizer overlap. You could speak to your psychiatrist about all this and they could tell you whether the Navane could be reduced.
my mother has a SAD therapeutic light for sad itself. and i thought all it did was give you natural daylight so your body wont try to hibernate.means your moods dont go down as much as they normally would in winter.it would mostlikely effect the schizoaffective disorder too coz if your mood is a bit better then it reduces the effects of the disorder? but i think you need to you the light for a few weeks before you'll notice full benifits?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.